MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA PEDIATRIC TTS TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. BIVONA PEDIATRIC TTS TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF
Model Number 67P050
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/04/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Two used samples were received to perform an investigation.A device history record (dhr) review was conducted which indicated all inspections were completed and no issues were noted during manufacture.Functional testing of the tracheostomy tube was performed by filling the cuffs with 5cc of air.The cuffs only inflated on one side.The cuffs were then manipulated and the whole cuff inflated.After the whole cuff inflated, the cuff was then deflated and inflated 4 times and all 4 times the cuffs inflated completely.The cuffs appeared asymmetrical when they were fully inflated so they were measured using the cuff symmetry fixture.Measurement was found to be within specification.The reported complaint was not confirmed.No root cause could be determined as the complaint could not be confirmed.A corrective and preventive action (capa) was opened to address this trend.This remediation mdr was generated under protocol (b)(4), as a result of warning letter cms# (b)(4).
 
Event or Problem Description
It was reported that during pre-test of the tracheostomy tube cuff, only half of the cuff inflated.No patient injury was reported.

Brand Name
BIVONA PEDIATRIC TTS TRACHEOSTOMY TUBE
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
Manufacturer (Section G)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
Manufacturer Contact
jim vegel
6000 nathan lane north
minneapolis, MN 55442
MDR Report Key15456260
Report Number3012307300-2022-19790
Device Sequence Number6842110
Product Code JOH
UDI-Device Identifier15021312006292
UDI-Public15021312006292
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K944178
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date12/01/2024
Device Model Number67P050
Device Catalogue Number67P050
Device Lot Number3901290
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/17/2020
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/09/2022
Initial Report FDA Received Date09/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/27/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown